Journal Article

A multidimensional upwind scheme for magnetohydrodynamics

S. A. E. G. Falle, S. S. Komissarov and P. Joarder

in Monthly Notices of the Royal Astronomical Society

Published on behalf of The Royal Astronomical Society

Volume 297, issue 1, pages 265-277
Published in print June 1998 | ISSN: 0035-8711
Published online June 1998 | e-ISSN: 1365-2966 | DOI:
A multidimensional upwind scheme for magnetohydrodynamics

Show Summary Details


This paper describes a second-order upwind scheme for multidimensional magnetohydrodynamics, which uses a linear approximation for all Riemann problems except those involving strong rarefactions. This enables it to cope with initial data for which previously published schemes might fail. The condition ▽⊙B = 0 is not enforced in multidimensions, but the numerical problems associated with this are dealt with by adding source terms to the equations, as suggested by Powell. We also show that there are advantages to adding second-order artificial dissipation at shocks.

Keywords: MHD

Journal Article.  0 words. 

Subjects: Astronomy and Astrophysics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.